Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 90, NWS Little Rock, AR

April 24, 2002Pulaski County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 24, 2002, 8:26 PM CDT for Pulaski County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2002, 8:26 PM CDT (01:26 UTC)
Expired
Apr 24, 2002, 9:00 PM CDT
In force
34 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Pulaski County, AR

The radar

The Little Rock radar (KLZK), 9 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 5:30 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2002-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1586 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2002-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1586 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 5:40 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Apr 24, 5:40 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
540 PM CDT WED APR 24 2002

A COLD FRONT IS NOW MOVING SOUTHEAST ACROSS NORTHWESTERN ARKANSAS
AND WILL CONTINUE TO MOVE SOUTHEAST ACROSS THE REST OF THE STATE.
SEVERE THUNDERSTORMS MAY DEVELOP TONIGHT.

FCSTID = 38
HRO   44  69  44  62 /  20   0  40  30
LIT   51  71  49  65 /  30   0  20  30
HOT   48  71  47  66 /  20   0  50  60
PBF   52  73  50  69 /  30   0  10  30

.LZK...NONE.

In the hours before

Special weather statement, Apr 24, 5:32 PM CDT, 2 hours 54 minutes before
ARZ003>007-012>016-021>025-030>034-037>046-052>055-242330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
532 PM CDT WED APR 24 2002

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR A LARGE PART OF ARKANSAS
UNTIL 10 PM...

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR LARGE PART OF
NORTHERN...CENTRAL AND WESTERN ARKANSAS UNTIL 10 PM THIS EVENING.
THE WATCH IS ROUGHLY NORTH OF A MENA TO ARKADELPHIA TO BENTON TO
FOREST CITY LINE.

A STRONG COLD FRONT WILL PASS ACROSS ARKANSAS THIS EVENING. THE
AIRMASS OVER THE STATE IS VERY MOIST AND UNSTABLE. STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE THROUGH 10 PM. THE MAIN THREAT WITH
THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:33 PM CDTSevere Thunderstorm WarningLZKJackson27 min
Apr 24, 8:00 PM CDTSevere Thunderstorm WarningLZKWhite30 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.